MAUDE Adverse Event Report: STRYKER GMBH PROXIMAL RASP FOR XFUSE, SIZE S & XS X FUSE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH PROXIMAL RASP FOR XFUSE, SIZE S & XS X FUSE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number XRP002001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
A resident at the hospital, reported the following event : "tip of the proximal rasp broke and remained blocked in the phalanx.Procedure time delayed, change of osteosynthesis material, increase of the upper limb tourniquet time.
 
Additional Manufacturer Narrative
The reported event that proximal rasp for xfuse, size s & xs x fuse was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by overloading and aging of an instrument.The device was manufactured more than 10 years ago and has successfully been used during this timeframe.Therefore we can consider it has reached the end of its serviceable life.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.Stryker trauma & extremities typically does not specify the maximum number of uses appropriate for re-usable medical devices.The useful life of these devices depends on many factors including the method and duration of each use, and the handling between uses.Careful inspection and functional test of the device before use is the best method of determining the end of serviceable life for the medical device.However, for certain instruments end of life has been defined, verified and specified with either a number of uses or an expiration date.See appendix 2 for further details.
 
Event or Problem Description
A resident at the hospital, reported the following event: "tip of the proximal rasp broke and remained blocked in the phalanx.Procedure time delayed, change of osteosynthesis material, increase of the upper limb tourniquet time.

Brand Name
PROXIMAL RASP FOR XFUSE, SIZE S & XS X FUSE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7433416
Report Number0008031020-2018-00295
Device Sequence Number16456845
Product Code LXH
UDI-Device Identifier07613252266532
UDI-Public(01)07613252266532
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberXRP002001
Device Catalogue NumberXRP002001
Device Lot Number07171-10-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date04/16/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;